question-icon

What causes rashes on face after taking antibiotic tablets?

default
Posted on Mon, 11 May 2015
Question: I have rashes on my face after taking antibiotic tablets n iching on face , what medicine u can suggest
doctor
Answered by Dr. Panagiotis Zografakis (1 hour later)
Brief Answer:
An allergy is likely so an antihistamine is a good choice

Detailed Answer:
Hello,

rashes and itching after using a drug, is almost always caused by an allergic reaction to it. If the reaction is not severe enough to threaten the patient's life, with shortness of breath, wheezing, hypotension etc then antihistamines are usually prescribed and - of course - the drug is stopped at once! There are various antihistamines, each having its own advantages and disadvantages, like loratadine, chlorpheniramine, levocetirizin etc

When the allergy is more severe corticosteroids may be added to the regimen. In severe cases the intravenous root is preferred with methylprednisolone being the most commonly used. In less severe cases, predinosolone can be given by mouth.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3764 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rashes on face after taking antibiotic tablets?

Brief Answer: An allergy is likely so an antihistamine is a good choice Detailed Answer: Hello, rashes and itching after using a drug, is almost always caused by an allergic reaction to it. If the reaction is not severe enough to threaten the patient's life, with shortness of breath, wheezing, hypotension etc then antihistamines are usually prescribed and - of course - the drug is stopped at once! There are various antihistamines, each having its own advantages and disadvantages, like loratadine, chlorpheniramine, levocetirizin etc When the allergy is more severe corticosteroids may be added to the regimen. In severe cases the intravenous root is preferred with methylprednisolone being the most commonly used. In less severe cases, predinosolone can be given by mouth. Kind Regards!